# SDR 2022FA0000628

- Difficulty date: March 30, 2022
- Submitted: October 19, 2022
- Operation: General aviation
- Aircraft: N285DS
- Make and model: Diamon DA 40
- Aircraft serial: 40265
- Engine: Lyc IO360M1A
- Propeller: Mtprop MTV12B
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Damper
- Part number: D4132232033B
- Condition: Unserviceable
- Location: Nlg
- Component: Nlg Strut, Diamon
- Component part number: 0000
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE DISASSEMBLING NLG ELASTOMER PACK FOUND NLG DAMPER ROD TO BE EXTREMELY WORN. MEASURED WARE TO BE ~2MM OF MISSING MATERIAL. PER SB40-082 THIS IS OUT OF LIMITS. IF WEAR CONTINUED, NLG STRUT COULD BECOME DISATTACHED FROM CENTER ENGINE MOUNT ATTAC POINT, AT THO DAMPER ROD, CAUSING NLG TO BE UNUSABLE ON LANDING. ATT DA40'S IN MY FLEET (5) HAVE WEAR AT THE DAMPER ROD, 3 OF WHICH ARE OUT OF LIMITS PER SB40-082. RECOMMEND A NEW AIRWORTHINESS DIRECTIVE REFERENCING SB40-082, REQUIRING INSPECTION WITHIN 200 HOURS TIS AFTER THE AD DEFFECTIVITY DATE, OR 3 MONTHS, AND EVERY 1000 HOURS AFTER THAT. IN ADDITION, THE FINDINGS SHOULD BE REPORTED TO THE FAA AND DIAMOND AIRCRAFT. THIS PROBLEM HAS OCCURED ON 40.285 TT 4856.6, 40.370 TT 5186.8 AND 40.655 TT 2907.0. PLEASE LET THIS SINGULAR M OR D SERVE AS A MDR FOR EACH OF THE AIRCRAFTS.
